MAUDE Adverse Event Report: COOK INC OPTILITE SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC OPTILITE SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Catalog Number HLF-S273-CNV
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during a lithotripsy procedure, a small amount of glass flaked off the end of the fiber.The doctor could not see a glass particle and did not know whether it was vaporized.They continued with the procedure and did not remove any glass pieces.There were no injuries to the patient and no additional medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: based on the physical investigation, one open package was received.Under magnification damage to the fiber tip was observed.Fiber was returned to the supplier for evaluation.Based on the supplier investigation, the product inspection result and initial product evaluation findings show the fiber to be in good working condition.Based on the findings, the fiber is not a nonconforming product.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the available information, the root cause of this event is undeterminable.This complaint is confirmed based on the customer's testimony, and a physical evaluation of the returned product.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
OPTILITE SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6731587
Report Number1820334-2017-01825
Device Sequence Number1243811
Product Code GEX
UDI-Device Identifier00827002486140
UDI-Public(01)00827002486140(17)200417(10)7837206
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K073496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHLF-S273-CNV
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/29/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1